Ask a Gynaecologist and Get Answers to Your OB/GYN Questions ASAP
Hi and welcome to the site. My name is***** and I'll be providing your medical information today.
If your symptoms are due to menopause, then the increased dose of EPT should help. This is something that would be expected to improve VEY quickly, within 3-5 days of starting the higher dose.
If the increased dose doesn't help during that time period, then there could be something else going on.
Depending on the type of progesterone being used, some women do develop mood destabilization with synthetic progesterone that is sometimes used with EPT.
VERY not VEY
If you're not making any progress, I would check an estradiol level to see if you're absorbing the estrogen properly.
Some women have trouble absorbing the estrogen if taken my mouth. Those women may do better with a patch or even putting the estrogen pills inside the vagina.
If not feeling better reasonably soon, seeing a doctor who specializes in menopausal management would be helpful.
I hope this information has been helpful. Please REPLY if I can clarify anything or provide more details.
This can happen. Sometimes it can take a little while to figure out the best combination of the EPT, dosing and way of delivering it.
It's best to be under the care of a gynecologist who has the interest and time to manage menopausal issues.
Luckily with EPT, the improvement with each change is noticed pretty quickly, within 3-5 days.
I also recommend not changing 2 things at the same time, for example don't change dose and way of delivering the estrogen in one step. It helps to make one change at a time to figure it out.
Testing for the estradiol level is also helpful in figuring out if the problem is not absorbing the medication.
Meanwhile lots of self care is important such as taking brisk walks daily for 15-60 minutes.
It also helps to learn a technique called "paced breathing". Use it not only for the hot flashes but also for the waves of anxiety. Let me get you a handout I wrote on paced breathing. I'll be right back.
Remind yourself that this is temporary. In some situations it may be helpful to add an SSRI medication just for managing the depression and anxiety part of it more effectively.
I hope you feel better soon.
Anything else I can help with today?
If no more questions, please leave a feedback rating. I aim for excellent service.
Good so you're already on a mood stabilizer. Hopefully the new dose of EPT will help soon. If your doctor is using a synthetic progesterone such as medroxyprogesterone acetate, it may be helpful to change to a micronized progesterone. But be sure to give it at least 3-5 days at the new dose before making another change.
And remember to ask for an estradiol blood level to be sure you're absorbing the estrogen properly.
I do hope you feel better soon. Meanwhile do the paced-breathing for the anxiety, take a hot bath and take brisk walks daily.
So you're on a cyclical regimen. This is actually safer with regards ***** ***** cancer risk. This way of taking it doesn't increase the risk of breast cancer.
Can you tell me the names of the 2 medications and the doses?
I'm thinking you're taking both of them by mouth.
Right, learning some meditative techniques so that you don't focus so much on it will help. It won't be 100% gone, but you can get it to a place where it's not so pressing on you.
Yes, this is the higher of the 2 doses available. It does have a synthetic progesterone in it but because you're taking the synthetic progesterone just some of the days, if the mood destabilization is on days you're not taking it, then it's not due to the synthetic progesterone. But if you feel worse on the days you're taking pills with the synthetic progesterone in them, then it could be part of the issue.
Premarin products do sometimes have poor absorption because they come with a hard shell on the outside of the tablet.
In that case, testing blood level of estradiol will tell whether you're absorbing properly or not.
If not, please do leave a feedback rating. I aim for excellent service. I hope you feel better soon and have a good holiday.
In that case, it's during the withdrawal days. Are there some of the days when you take no pills at all?
If there are no days on which you don't take any pills at all, it may be due to the synthetic progesterone building up. The synthetic progesterone is the round pills you take only some of the days.